I believe that the problem at the corners of my mouth developed from exposure to cold weather, but I could be wrong. I've been to my dermatologist twice, and he's given me three different ointments. I've applied each extremely faithfully but to no avail! I've also started taking Riboflavin because I read that a Riboflavin-deficiency could cause such problems. The sores are little round spots of dry skin at the corners of my mouth. I've been very careful about what I eat and how I eat it so as not to aggrivate it. Does anybody know of a good trick to help? Anybody have another idea of what it could be or how to cure it? I've had this problem for months and it just won't go away! Thanks!
This is just an idea. I had a problem similar to this for 6 months. The corners would crack and bleed and hurt. My lips peeled and bleed-and it looked like I had some weird disease. Well I went to the dermatologist for my eczema, and it turns out the stuff on my lips was an allergic reaction too, just like the eczema. I found out what I was allergic to (haha-everything!) and learned how to avoid it. Turns out I was allergic to my toothpaste (plain colgate is all I can use) and my lipstick. As soon as I stopped using these, it cleared up and my lips haven't peeled since. Every once in awhile the corners will crack, and then I just put my steriod ointment (its called protopic) that I got from the dermatologist on my lips and it will clear up. I have heard you are not supposed to put steroid creams on your lips, but I do anyways if I need to.
OK, so my point is, maybe there is something you are using on or around your mouth that is causing irritation or allergic reaction. Do you have allergies? Perhaps change to plain colgate toothpaste or try a new lipstick or lip balm? Just some ideas-I had no idea my lip problems were allergies. Good luck!
I'll ask about steroid ointment..since the 3 kinds I've tried don't do any good.
I'm a guy so I don't apply anything to my lips except these creams I've been given and sometimes chapstick.
I'll try changing toothpaste too...I'm desperate...I'll take all the advice I can get...my current habbits obviously aren't working.
Anybody have more ideas? I'm frustrated!
I happened to see your post--I don't usually check this subject. Just a thought but the corners of my mouth often become dry, crack and refuse to heal due to a severe iron deficiency I would think your dermatologist would have checked this one out but perhaps not? A simple blood test to measure the ferritin level would rule out this possibility.
I agree with the person posting about iron deficiency. I get the cracks in the corners of my mouth and it takes forever for them to go away. I had the cracks during a recent check up and when I was told I had low iron, the doctor told me me lip cracks were a very common sympton of the low iron condition.
There are two things you need to try that should heal the corners of your mouth. First, take B-Complex multivitamins. You need more than just Riboflavin. Second, drink lots of WATER. Dehydration can play a big role in this problem. Also, it is good to keep lips moisturized(but avoid licking them, it only worsens this problem). Good luck.
This could be a yeast infection which commonly causes the corners of the mouth to break out; this according to my dermatologist who I consider to one of the very best. That is worth looking into especially if you have had problems with yeast infections.
Hey I know what your talking about. My son had the same thing on his corner of his mouth he suffered extremly with it any time he ate he had to be so carefull how he opened his mouth. We kept getting creams from the doctor that helped but wouldn't cure it, finally we told the doctor it wasn't doing the trick and she put him on a antibiotic and within 3 days in was gone although he had to take the whole bottle before it was out of his system and it never returned. Thank God! He went through this for probably 2 years on and off before he got the antibiotic. Terrible I felt so bad for him. Anyway it turned out to be a small cut on the corners got infected and it turned into infetigo. So get the medicine from the doctor and I bet anything it will disapear. He had the cream and the pills, both 3 times a day, hard to remember but well worth it no more sores!!!